Herceptin and Tomoxifen

Hi there.I’ve just had my 3/18 Herceptin sessions as I was found to be Her2 +.I am also er+.

I just wanted to ask a simple question as I’m a bit confused.I was under the impression that I would receive Tomoxifen(please excuse my spelling!) after my chemo and rads and that it would run alongside the Herceptin. This was confirmed by the consultant who looked after me whilst having my rads.When I questioned my research nurse (I am on the ALLTO trial) she said I would be given this once the Herceptin has finished,the reason being the Herceptin would dampen the Tamoxifen’s use.

As you may imagine I’m not sure which advice is the right advice!! Has any one else been in this situation? Please help!!

Jennie x

I haven’t heard this before. I am on Arimidex rather than Tamoxifen but I started it before Herceptin and have kept taking it ever since. I finished Herceptin in November. Perhaps you could ring the BCC helpline and ask them?
All the best
Anne

Hi Jennie
I am ER+ Her 2+ I started my tamoxifen the month after I finished chemo (3 FEC/3Tax). Started Herceptin with the second cycle of Tax so have had 9 so far. So I am on both Tamoxifen and Herceptin. I have never been told that the herceptin could dampen the effectiveness of tamoxifen??? I think I read somewhere that if you are Her 2+ then you can develop tamoxifen resistance but unfortunately most things I read about being Her 2+ are quite negative so I’ve decided to stop reading and just feel grateful that herceptin is standard treatment now thanks to those lovely ladies in the past who marched on parliment to get it.
May be your tamoxifen is different because of the trial??? I would definiately check again with your onc to be safe.
Good luck with it.
ealxx

Hi Jennie,

I’ve never heard of that either.
I had my first herceptin back in Dec 06 and started tamox in March 07, so was on both all that year.

Hi Jennie

I too am on tamoxifen and herceptin and am on the Allto trial - started taking the tamoxifen as soon as chemo ended.

no-one has suggested it would reduce the effect of tamoxifen.

Leesha

hi everyone

thanks for your replies.I did think it a bit odd myself! I will certainly be questioning things next week at the hosp

Jen x